Alert archive / Texas / Small Craft Advisories in 2015

Small Craft Advisory 36, NWS Brownsville, TX

October 30, 2015

NWS Brownsville, TX issued this small craft advisory at Oct 30, 2015, 10:42 PM CDT. It took effect at Oct 31, 2015, 3:51 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 10:42 PM CDT (03:42 UTC)
In effect from
Oct 31, 2015, 3:51 AM CDT
Expired
Oct 31, 2015, 7:00 PM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 10:24 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 30, 10:24 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 PM CDT FRI OCT 30 2015

.DISCUSSION...MADE A FEW MORE CHANGES THIS EVENING NOW THAT WE
WERE ABLE TO CATCH OUR BREATH WITH A NUMBER OF UPDATED WATCHES
WARNINGS AND ADVISORIES.

FIRST...HAVE HELD THE FLASH FLOOD WATCH FOR CAMERON AS UPDATED
LATE THIS AFTERNOON BASED ON CONTINUED EXCELLENT UPPER LEVEL
FORCING AND LOWER LEVEL INSTABILITY (EVENING CAP NOTWITHSTANDING).
THOUGH CONFIDENCE IS LOW IN THE RETURN OF BIG RAINS...EVEN AN INCH
WOULD BE ENOUGH TO AGGRAVATE FLOODING WHICH CONTINUED THIS EVENING
IN PARTS OF BROWNSVILLE. BAND OF LIGHT RAIN INDEED DEVELOPED IN
THE WATCH AREA AROUND 9 PM...AND WE'LL SEE HOW THINGS EVOLVE LATER
TONIGHT AND ESPECIALLY EARLY SATURDAY. EVEN THOUGH THE NAM-12 CAN
BE WILDLY UNRELIABLE IN SOME CIRCUMSTANCES...A QUICK LOOK AT THE
00Z RUN INDICATED THE DEVELOPMENT OF STEADIER RAIN BY MID
MORNING IN THE WATCH AREA...WITH QPF OF 0.1 TO 0.4 OR SO ALONG AND
AHEAD OF THE TROUGH WHICH MAY PROVIDE JUST ENOUGH LIFT. WE'LL KNOW
A LOT MORE BY DAYBREAK SATURDAY...AT WHICH POINT THE WATCH WILL
STAND OR BE GONE.

THE OTHER STORY THIS EVENING IS WIND. LOW LEVEL JET...AROUND 40
KNOTS AT 950-900 MB FROM THE KCRP SOUNDING /KBRO WAS MISSING
SEVERAL LOW LEVEL WINDS/...HAS CRANKED A FEW GUSTS ABOVE 40 MPH
ALONG U.S. 77. DON'T THINK THESE WILL BE ANY MORE THAN FLEETING SO
HAVE COVERED WITH A SHORT-FUSED SPECIAL WEATHER STATEMENT AND
PUMPED UP THE FORECAST WINDS BUT STILL SHY OF ADVISORY /30 TO 39
MPH GUSTING 40+ FOR SEVERAL HOURS/.

TOUCHED UP TEMPERATURES OVERNIGHT...'UP' THE KEY WORD...AS
READINGS IN THE SULTRY LOWER 80S WITH THE SOUTHERLY SURGE AND SEE
LITTLE DROP OVERNIGHT WITH PLENTY OF LOW CEILING HELPING KEEP
GUSTY WINDS INTACT. MORNING LOWS MAY NOT DROP BELOW 80...PRETTY
IMPRESSIVE ON THE FINAL DAY OF OCTOBER.
52/BSG

&&

.MARINE...WINDS AND SEAS HAVE FINALLY RATCHETED UP THIS EVENING
AND ARE RIGHT IN LINE WITH FORECAST...WHICH IS JUST SHY OF GALES
FOR GUSTS. DID PUSH SEAS A FOOT HIGHER IN SPOTS TO BETTER MESH
WITH NEIGHBORS...BUT CURRENT HEADLINES WORKING OUT PERFECTLY SO NO
CHANGES IN DETAILS OR TIMING.

&&

.CLIMATE...STAT OF THE DAY: THE 6.55 PRELIMINARY RAINFALL FOR
BROWNSVILLE WAS BY FAR THE DAILY RECORD. MORE INTERESTINGLY THE
VALUE WAS THE HIGHEST SINGLE DAY TOTAL SINCE DOLLY PASSED THROUGH
ON JULY 23 2008 /6.68 INCHES/ AND EDGED OUT THE LAST BIG NON-
TROPICAL OFFICIAL RAIN EVENT ON SEPTEMBER 19 2010 /6.48 INCHES/.
FOR OCTOBER...THIS WAS THE LATEST FOR SUCH A RAIN DUMP AND THE
ONLY ONE IN THE TOP THREE NOT RELATED TO A TROPICAL CYCLONE. THE
TOP TWO...EACH ON OCTOBER 4...WERE ASSOCIATED WITH AN UNNAMED
DEPRESSION IN 1954 /6.67 INCHES/ AND TROPICAL STORM JOSEPHINE IN
1996 /9.10 INCHES/.

OF COURSE...FOR THE CITY OF BROWNSVILLE THIS IS THE SECOND 6+
INCH EVENT IN 60 DAYS...AUGUST 31ST FAVORED THE WEST SIDE.
DOWNTOWN WAS THE INTERSECTION OF HEAVY RAINS FOR EACH EVENT...AND
SOME AREAS ARE NEARING 50 INCHES FOR THE CALENDAR YEAR SO FAR IN
THE CITY.  WE'LL HAVE THOSE DETAILS SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  88  68  80 /  60  60  10   0
BROWNSVILLE          79  89  66  82 /  60  60  10   0
HARLINGEN            79  91  65  83 /  50  50  10   0
MCALLEN              79  92  66  84 /  30  20  10   0
RIO GRANDE CITY      75  89  62  83 /  20  10  10   0
SOUTH PADRE ISLAND   80  85  71  78 /  60  60  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ255-257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SATURDAY FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

52/BSG
Hazardous weather outlook, Oct 30, 6:12 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT FRI OCT 30 2015

TXZ255-257-311100-
INLAND CAMERON-COASTAL CAMERON-
612 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER TEXAS COAST.

.DAY ONE...TONIGHT

RAINFALL AND FLOODING: OCCASIONAL LIGHT RAIN WILL REDEVELOP BY
MID EVENING AND COULD BECOME STEADIER WITH HEAVIER POCKETS TOWARD
DAYBREAK SATURDAY...MAINLY TOWARD THE COAST BUT PERHAPS EXTENDING
BACK TOWARD BROWNSVILLE. SHOULD HEAVIER POCKETS
DEVELOP...CONTINUED FLOODING WOULD BE AGGRAVATED FURTHER AND
INCREASE WATER LEVELS IN STREETS ESPECIALLY POOR DRAINAGE
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...
RAINFALL AND FLOODING: A BAND OF STEADY RAIN...WHICH COULD BECOME
HEAVY...MAY AFFECT COMMUNITIES FROM SOUTH PADRE ISLAND BACK TO
BROWNSVILLE UNTIL NOON. HIGH WATER IN POOR DRAINAGE AREAS COULD
RISE A BIT FURTHER...ESPECIALLY IF AN INCH OR MORE FALLS WITH THE
BAND.

THUNDERSTORMS: OCCASIONAL CLOUD TO GROUND LIGHTNING MAY DEVELOP IN
A FEW STRONGER CELLS WITHIN THE BAND.

TUESDAY AND TUESDAY NIGHT...
THUNDERSTORMS: A NORTHWARD MOVING WARM FRONT MAY PRODUCE SCATTERED
TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING BRIEF
DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...AND
WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR DRAINAGE
LOCATIONS IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-311100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
612 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

THUNDERSTORMS: ANOTHER BAND OF RAIN IS EXPECTED TO FORM TOWARD
DAYBREAK FROM THE LOWER LAGUNA MADRE INTO THE GULF WATERS OUT TO
60 NAUTICAL MILES TOWARD DAYBREAK SATURDAY. OCCASIONAL CLOUD TO
WATER LIGHTNING IS LIKELY IN STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRODUCE
OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...MAINLY ACROSS
THE LOWER TEXAS GULF WATERS THROUGH EARLY TO MID AFTERNOON BEFORE
TAPERING OFF. LOCALLY HEAVY RAINFALL MAY REDUCE VISIBILITY TO 1 TO
2 NAUTICAL MILES AT TIMES AND WINDS COULD GUST TO 30 KNOTS IN
STRONGER CELLS...WITH BRIEFLY ROUGH CHOP ON TOP OF 5 TO 9 FOOT
SEAS.

TUESDAY AND TUESDAY NIGHT...SCATTERED TO POTENTIALLY NUMEROUS
THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AS A WARM FRONT
CROSSES THE GULF AND LAGUNA WATERS. BRIEF DOWNPOURS MAY REDUCE
VISIBILITY TO 1 TO 3 NAUTICAL MILES...AND SOUTH WINDS COULD GUST
TO 25 OR 30 KNOTS AS CELLS MOVE THROUGH.

WEDNESDAY AND THURSDAY: SOUTH WINDS MAY INCREASE TO 20 KNOTS AND
GUSTY AND SEAS MAY BUILD TO 6 FEET WITH A FEW HIGHER VALUES.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS MAY WISH TO SELF-ACTIVATE LATE TONIGHT THROUGH
EARLY SATURDAY AFTERNOON.

TXZ250-251-253-254-311100-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-
612 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID RIO GRANDE VALLEY
THROUGH THE KING RANCH.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY: PATCHY TO AREAS OF GROUND FOG MAY REDUCE VISIBILITY BELOW
1 MILE IN FIELDS AND OTHER RURAL AREAS...PERHAPS REACHING INTO
URBAN AREAS FROM 4 AM THROUGH 9 AM.

TUESDAY AND TUESDAY NIGHT: THUNDERSTORMS: A NORTHWARD MOVING WARM
FRONT MAY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF
PRODUCING BRIEF DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR
DRAINAGE LOCATIONS IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-311100-
ZAPATA-JIM HOGG-STARR-
612 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER RIO GRANDE VALLEY
AND RIO GRANDE PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY: PATCHY TO AREAS OF GROUND FOG MAY REDUCE VISIBILITY BELOW
1 MILE IN FIELDS AND OTHER RURAL AREAS FROM 4 AM THROUGH 9 AM.

TUESDAY AND TUESDAY NIGHT: THUNDERSTORMS: A NORTHWARD MOVING WARM
FRONT MAY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF
PRODUCING BRIEF DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR
DRAINAGE LOCATIONS IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

52/BSG

In the hours before

Special weather statement, Oct 30, 10:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 PM CDT FRI OCT 30 2015

TXZ251-254>257-310700-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1000 PM CDT FRI OCT 30 2015

...GUSTY WINDS TO 40 MPH FROM THE SOUTH UNTIL 1 OR 2 AM
SATURDAY...

THE APPROACH OF A TROUGH OF LOW PRESSURE WITH STRONG WINDS JUST
ABOVE THE SURFACE WILL MAINTAIN STRONG SOUTHERLY WINDS OF 20 TO 30
MPH WITH A FEW GUSTS OF 40 TO 45 MPH THROUGH MIDNIGHT AND BEYOND.

DRIVERS...ESPECIALLY THOSE WITH LIGHT WEIGHT OR HIGH PROFILE
VEHICLES ON EAST- WEST ELEVATED ROADS...SHOULD KEEP TWO HANDS ON
THE WHEEL AT ALL TIMES. THE WINDS MAY BE STRONG ENOUGH TO BLOW
DOWN UNANCHORED BASKETBALL POLES...LAWN FURNITURE...BASKETBALL
POLES...AND TRAMPOLINES. IF YOU HAVE TIME...MOVE THESE ITEMS
INDOORS.

WINDS WILL GRADUALLY DIMINISH LATE TONIGHT AND BECOME MUCH LIGHTER
BY SATURDAY AFTERNOON.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 8:26 PM CDTAreal Flood WarningBROWillacy24 hr
Oct 30, 10:42 PM CDTGale WarningBRO5 hr
Oct 30, 11:54 PM CDTWind AdvisoryBROCameron, Willacy6 hr

Nearby

Small Craft Advisories in Texas, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.